Alert archive / Oklahoma / Wind Advisories in 2011

Wind Advisory 15, NWS Norman, OK

June 19, 201133 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Jun 19, 2011, 10:37 PM CDT for 33 counties in Oklahoma; 8 counties in Texas. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2011, 10:37 PM CDT (03:37 UTC)
Expired
Jun 20, 2011, 10:00 PM CDT
In force
23 hr
Issued by
NWS Norman, OK
All 41 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 103 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2152 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
2526 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

315 
WWUS74 KOUN 200337
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1037 PM CDT SUN JUN 19 2011

OKZ005>007-010>012-014>019-021>025-027>029-033>039-044-045-
TXZ083>090-201145-
/O.NEW.KOUN.WI.Y.0015.110620T0337Z-110620T1600Z/
WOODS-ALFALFA-GRANT-WOODWARD-MAJOR-GARFIELD-ROGER MILLS-DEWEY-
CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA-CADDO-CANADIAN-
OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...WOODWARD...
FAIRVIEW...ENID...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...KINGFISHER...GUTHRIE...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS...WAURIKA...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
1037 PM CDT SUN JUN 19 2011

...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT MONDAY. 

* WINDS: SOUTH TO SOUTHEAST WINDS AT 25 TO 30 MPH WITH GUSTS ABOVE
  45

* IMPACTS: STRONG WINDS WILL BE A HAZARD TO HIGH- PROFILE
  VEHICLES AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

&&

$$
5 follow-up statements
601 
WWUS74 KOUN 200542
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1242 AM CDT MON JUN 20 2011

OKZ004-009-201600-
/O.EXA.KOUN.WI.Y.0015.000000T0000Z-110620T1600Z/
HARPER-ELLIS-
INCLUDING THE CITIES OF...BUFFALO...ARNETT
1242 AM CDT MON JUN 20 2011

...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL LATE THIS MORNING.

* WINDS: SOUTH TO SOUTHEAST WINDS AT 25 TO 30 MPH WITH GUSTS 
  ABOVE 45 POSSIBLE.

* IMPACTS: STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE VEHICLES
  AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

&&

$$

OKZ005>007-010>012-014>019-021>025-027>029-033>039-044-045-
TXZ083>090-201600-
/O.CON.KOUN.WI.Y.0015.000000T0000Z-110620T1600Z/
WOODS-ALFALFA-GRANT-WOODWARD-MAJOR-GARFIELD-ROGER MILLS-DEWEY-
CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA-CADDO-CANADIAN-
OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...WOODWARD...
FAIRVIEW...ENID...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...KINGFISHER...GUTHRIE...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS...WAURIKA...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
1242 AM CDT MON JUN 20 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING. 

* WINDS: SOUTH TO SOUTHEAST WINDS AT 25 TO 30 MPH WITH GUSTS ABOVE
  45 POSSIBLE.

* IMPACTS: STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE VEHICLES
  AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

&&

$$
258 
WWUS74 KOUN 200903
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
403 AM CDT MON JUN 20 2011

OKZ037>039-044-045-TXZ085-086-088>090-201615-
/O.NEW.KOUN.HT.Y.0002.110620T1700Z-110621T0000Z/
/O.CON.KOUN.WI.Y.0015.000000T0000Z-110620T1600Z/
TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-WILBARGER-WICHITA-
BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...FREDERICK...LAWTON...DUNCAN...WALTERS...
WAURIKA...VERNON...WICHITA FALLS...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
403 AM CDT MON JUN 20 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING...
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING. 

* WINDS: SOUTH TO SOUTHEAST WINDS AT 25 TO 30 MPH WITH GUSTS 
  TO AROUND 45 POSSIBLE. 

* TEMPERATURE: HIGH TEMPERATURES WILL RANGE FROM 104 TO 108
  DEGREES THIS AFTERNOON WITH HEAT INDEX VALUES FROM 105 TO NEAR
  110. 

* IMPACTS: THE STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE
  VEHICLES AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY. THE
  PERSISTENT HOT TEMPERATURES ALONG WITH MODERATELY HUMID AIR WILL
  POSE THE RISK OF HEAT-RELATED ILLNESSES FOR THOSE IN THE
  OUTDOORS OR IN NON-AIR CONDITIONED STRUCTURES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

TAKE CARE OF YOURSELF AND OTHERS TO AVOID HEAT RELATED ILLNESS.
DRINK PLENTY OF WATER... STAY COOL... AND CHECK ON RELATIVES AND
NEIGHBORS.

&&

$$

OKZ004>007-009>012-014>019-021>025-027>029-033>036-TXZ083-084-087-
201600-
/O.CON.KOUN.WI.Y.0015.000000T0000Z-110620T1600Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA-
CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER-
KIOWA-JACKSON-HARDEMAN-FOARD-KNOX-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO...
MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...
HOLLIS...MANGUM...HOBART...ALTUS...QUANAH...CHILLICOTHE...
CROWELL...MUNDAY...KNOX CITY
403 AM CDT MON JUN 20 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING. 

* WINDS: SOUTH TO SOUTHEAST WINDS AT 25 TO 30 MPH WITH GUSTS TO
  NEAR 45 POSSIBLE.

* IMPACTS: STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE 
  VEHICLES AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

&&

$$
145 
WWUS74 KOUN 201602
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1102 AM CDT MON JUN 20 2011

OKZ037-044-045-TXZ085-086-088>090-202000-
/O.CAN.KOUN.WI.Y.0015.000000T0000Z-110620T1600Z/
/O.CON.KOUN.HT.Y.0002.110620T1700Z-110621T0000Z/
TILLMAN-COTTON-JEFFERSON-WILBARGER-WICHITA-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...FREDERICK...WALTERS...WAURIKA...
VERNON...WICHITA FALLS...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
1102 AM CDT MON JUN 20 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTH 25 TO 30...GUSTING 45 MPH.

* TEMPERATURE: HIGHS FROM 103 TO 107 DEGREES THIS AFTERNOON WITH
  HEAT INDEX VALUES FROM 105 TO NEAR 110.

* IMPACTS: THE STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE 
  VEHICLES AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY. 
  THE PERSISTENT HOT TEMPERATURES ALONG WITH MODERATELY HUMID 
  AIR WILL POSE THE RISK OF HEAT-RELATED ILLNESSES FOR THOSE IN 
  THE OUTDOORS OR IN NON-AIR CONDITIONED STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.
TAKE CARE OF YOURSELF AND OTHERS TO AVOID HEAT RELATED ILLNESS.
DRINK PLENTY OF WATER...STAY COOL...AND CHECK ON RELATIVES AND
NEIGHBORS.

&&

$$

OKZ004-005-009-010-014>016-021-022-033>036-TXZ083-084-087-201715-
/O.CAN.KOUN.WI.Y.0015.000000T0000Z-110620T1600Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-
WASHITA-HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD-KNOX-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE...
CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...QUANAH...
CHILLICOTHE...CROWELL...MUNDAY...KNOX CITY
1102 AM CDT MON JUN 20 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

BREEZY SOUTH TO SOUTHWEST WINDS WILL CONTINUE TODAY...WITH GUSTS
OVER 30 MPH. THESE SPEEDS ARE GENERALLY NOT HAZARDOUS...BUT MAY
CAUSE DIFFICULTY FOR SOME HIGH PROFILE VEHICLES...AND PEOPLE
WORKING OUTDOORS SHOULD USE CAUTION.

A PERIOD OF STRONGER NORTHWEST WINDS WILL OCCUR IN WESTERN
OKLAHOMA THIS EVENING...AND ADDITIONAL WIND ADVISORIES MAY BE
NEEDED AT THAT TIME.

$$

OKZ008-013-201900-
/O.EXB.KOUN.WI.Y.0015.000000T0000Z-110620T1900Z/
KAY-NOBLE-
INCLUDING THE CITIES OF...PONCA CITY...PERRY
1102 AM CDT MON JUN 20 2011

...WIND ADVISORY IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. 

* WINDS: SOUTH AT 25 TO 30...GUSTING 45 MPH.

* IMPACTS: STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE 
  VEHICLES AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

&&

$$

OKZ038-039-202000-
/O.EXT.KOUN.WI.Y.0015.000000T0000Z-110620T1900Z/
/O.CON.KOUN.HT.Y.0002.110620T1700Z-110621T0000Z/
COMANCHE-STEPHENS-
INCLUDING THE CITIES OF...LAWTON...DUNCAN
1102 AM CDT MON JUN 20 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON.
A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS: SOUTH AT 25 TO 30 MPH...GUSTING 45 MPH.

* TEMPERATURE: HIGHS 103 TO 107 DEGREES THIS AFTERNOON WITH HEAT
  INDEX VALUES FROM 105 TO NEAR 110.

* IMPACTS: THE STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE 
  VEHICLES AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY. 
  THE PERSISTENT HOT TEMPERATURES ALONG WITH MODERATELY HUMID 
  AIR WILL POSE THE RISK OF HEAT-RELATED ILLNESSES FOR THOSE IN 
  THE OUTDOORS OR IN NON-AIR CONDITIONED STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.
TAKE CARE OF YOURSELF AND OTHERS TO AVOID HEAT RELATED ILLNESS.
DRINK PLENTY OF WATER... STAY COOL... AND CHECK ON RELATIVES AND
NEIGHBORS.

&&

$$

OKZ006-007-011-012-017>019-023>025-027>029-201900-
/O.EXT.KOUN.WI.Y.0015.000000T0000Z-110620T1900Z/
ALFALFA-GRANT-MAJOR-GARFIELD-BLAINE-KINGFISHER-LOGAN-CADDO-
CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...FAIRVIEW...ENID...
WATONGA...KINGFISHER...GUTHRIE...ANADARKO...YUKON...EL RENO...
MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE
1102 AM CDT MON JUN 20 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON.

* WINDS: SOUTH 25 TO 30 MPH...GUSTING 45 MPH.

* IMPACTS: STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE 
  VEHICLES AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

&&

$$
218 
WWUS74 KOUN 201852
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
152 PM CDT MON JUN 20 2011

OKZ038-039-210000-
/O.EXP.KOUN.WI.Y.0015.000000T0000Z-110620T1900Z/
/O.CON.KOUN.HT.Y.0002.000000T0000Z-110621T0000Z/
COMANCHE-STEPHENS-
INCLUDING THE CITIES OF...LAWTON...DUNCAN
152 PM CDT MON JUN 20 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 2 PM CDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM CDT THIS AFTERNOON. A HEAT
ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS: SOUTH WINDS DECREASING TO 20 TO 25 MPH...GUSTING 35 MPH.

* TEMPERATURE: HIGHS 103 TO 107 DEGREES THIS AFTERNOON WITH HEAT 
  INDEX VALUES FROM 105 TO NEAR 110. 

* IMPACTS: THE PERSISTENT HOT TEMPERATURES ALONG WITH MODERATELY
  HUMID AIR WILL POSE THE RISK OF HEAT-RELATED ILLNESSES FOR THOSE
  IN THE OUTDOORS OR IN NON-AIR CONDITIONED STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.
TAKE CARE OF YOURSELF AND OTHERS TO AVOID HEAT RELATED ILLNESS.
DRINK PLENTY OF WATER... STAY COOL... AND CHECK ON RELATIVES AND
NEIGHBORS.

&&

$$

OKZ007-008-012-013-018-019-023>025-027>029-202000-
/O.EXP.KOUN.WI.Y.0015.000000T0000Z-110620T1900Z/
GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-CADDO-CANADIAN-OKLAHOMA-
GRADY-MCCLAIN-CLEVELAND-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
KINGFISHER...GUTHRIE...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE
152 PM CDT MON JUN 20 2011

...WIND ADVISORY WILL EXPIRE AT 2 PM CDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM CDT THIS AFTERNOON. 

* WINDS WILL REMAIN BREEZY BUT WITH SPEEDS RANGING FROM MAINLY 20
  TO 30 MPH WITH GUSTS TO AROUND 35 MPH.

&&


$$

OKZ004-005-009-010-014>016-021-022-210300-
/O.EXB.KOUN.WI.Y.0015.110620T1900Z-110621T0300Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-
WASHITA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE...
CORDELL
152 PM CDT MON JUN 20 2011

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* WINDS: SOUTH 25 TO 30 MPH...GUSTING 45 MPH.

* IMPACTS: STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE 
  VEHICLES AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

&&

$$

OKZ006-011-017-210300-
/O.EXT.KOUN.WI.Y.0015.000000T0000Z-110621T0300Z/
ALFALFA-MAJOR-BLAINE-
INCLUDING THE CITIES OF...CHEROKEE...FAIRVIEW...WATONGA
152 PM CDT MON JUN 20 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING
FOR PARTS OF NORTHERN AND WEST CENTRAL OKLAHOMA.

* WINDS: SOUTH 25 TO 30 MPH...GUSTING 45 MPH.

* IMPACTS: STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE 
  VEHICLES AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

&&

$$

OKZ037-044-045-TXZ085-086-088>090-210000-
/O.CON.KOUN.HT.Y.0002.000000T0000Z-110621T0000Z/
TILLMAN-COTTON-JEFFERSON-WILBARGER-WICHITA-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...FREDERICK...WALTERS...WAURIKA...
VERNON...WICHITA FALLS...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
152 PM CDT MON JUN 20 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.

* TEMPERATURE: HIGHS FROM 103 TO 107 DEGREES THIS AFTERNOON WITH 
  HEAT INDEX VALUES FROM 105 TO NEAR 110. 

* IMPACTS: THE STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE 
  VEHICLES AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY. 
  THE PERSISTENT HOT TEMPERATURES ALONG WITH MODERATELY HUMID 
  AIR WILL POSE THE RISK OF HEAT-RELATED ILLNESSES FOR THOSE IN 
  THE OUTDOORS OR IN NON-AIR CONDITIONED STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.
TAKE CARE OF YOURSELF AND OTHERS TO AVOID HEAT RELATED ILLNESS.
DRINK PLENTY OF WATER...STAY COOL...AND CHECK ON RELATIVES AND
NEIGHBORS.

&&

$$
833 
WWUS74 KOUN 201954
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
254 PM CDT MON JUN 20 2011

OKZ037>039-044-045-TXZ085-086-088>090-202100-
/O.CAN.KOUN.HT.Y.0002.000000T0000Z-110621T0000Z/
TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-WILBARGER-WICHITA-
BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...FREDERICK...LAWTON...DUNCAN...WALTERS...
WAURIKA...VERNON...WICHITA FALLS...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
254 PM CDT MON JUN 20 2011

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE HEAT
ADVISORY. 

DESPITE STILL HOT TEMPERATURES... VALUES ARE NOT EXPECTED TO BE
HIGH ENOUGH COMBINED WITH THE DEWPOINTS FOR HEAT INDEX VALUES TO
REACH 105 THIS AFTERNOON. SO HEAT ADVISORY IS CANCELLED.

$$

OKZ004>006-009>011-014>017-021-022-210300-
/O.CON.KOUN.WI.Y.0015.000000T0000Z-110621T0300Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...CORDELL
254 PM CDT MON JUN 20 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* WINDS: SOUTH 25 TO 30 MPH...GUSTING 45 MPH.

* IMPACTS: STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE 
  VEHICLES AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jun 19, 9:42 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 19, 9:42 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
942 PM CDT SUN JUN 19 2011

.UPDATE...
STRONG SURFACE LOW WILL MOVE ACROSS SOUTHWEST KANSAS TONIGHT
IN ADVANCE OF IMPRESSIVE WESTERN TROUGH. GUSTY WINDS OVERNIGHT
WILL KEEP ALREADY WARM TEMPERATURES UP.  MID-LEVEL CLOUDS OVER
SOUTHWEST TEXAS MAY BRING ISOLATED SHOWERS/SPRINKLES TO SOUTHWEST
PARTS OF FA OVERNIGHT...BUT CHANCES APPEAR SLIM.

&&

.PREV DISCUSSION... /ISSUED 605 PM CDT SUN JUN 19 2011/

AVIATION...
ISOLD/WIDELY SCT TSTMS DEVELOPING NEAR THE DRYLINE IN WRN OK/N TX
EARLY THIS EVENING. IF A STORM OR TWO CAN GET GOING THE MAY MAKE IT
AS FAR AS CENTRAL OK BEFORE DSPTG LATER TONIGHT. GIVEN THE SPARSE
COVERAGE...WILL NOT INCLUDE TEMPO TSTM GROUPS FOR THIS EVENING. OTRW
VFR CONDITIONS WILL PREVAIL THROUGH THE PD WITH STRONG SOUTH WINDS
AS SURFACE STRENGTHENS IN SE CO. WILL CONTINUE WITH LLWS IN MOST
GROUPS FOR THE OVERNIGHT HOURS WITH VERY STRONG LLJ DEVELOPING.

PREV DISCUSSION... ISSUED 248 PM CDT SUN JUN 19 2011

DISCUSSION...
POWERHOUSE UPPER TROUGH - QUITE STRONG FOR LATE JUNE - IS NOW
SWINGING THROUGH THE CENTRAL ROCKIES WITH SIGNIFICANT DRYING ALOFT
SPREADING FROM CA/NV INTO AZ. INITIAL EFFECTS OF THIS SYSTEM...
POSSIBLY IN THE FORM OF 1 OR MORE LEAD SHORTWAVE TROUGHS... APPEAR
LIKELY TO EMERGE ONTO THE PLAINS BY EARLY EVENING. OF INCREASING
CONCERN IS A POTENTIALLY MORE SIGNIFICANT SEVERE WEATHER EPISODE
ON MONDAY AS THE MAIN SYSTEM MOVES OUT OVER THE PLAINS.

SHORT-TERM ISSUE IS WHETHER STORMS CAN INITIATE TODAY NEAR THE
RELATIVELY-DIFFUSE DRYLINE FROM SW CORNER OF OK INTO EXTREME
SCENTRAL KS. SHORT-RANGE MODELS HAVE BEEN CONSISTENT IN BREAKING
OUT ISOLATED TO SCATTERED STORMS NEAR OR JUST E OF THE STRONGER
SFC DEWPOINT GRADIENT AROUND 21-22Z. CONVECTION IN THE MODELS
GENERALLY HAS BEEN MORE ABUNDANT OVER SW OK AND ESPECIALLY INTO
W/SW TX... BUT DETAILS CONTINUE TO VARY RUN TO RUN AND MODEL TO
MODEL. NONE OF THEM HAVE SHOWN MUCH IN THE WAY OF WELL-ORGANIZED
OR LONG-LIVED CORES... BUT THE LATEST OUN-WRF HAS A FEW DECENT
STORMS 21-23Z FROM W OF OKC S TO NEAR LAWTON AND JUST NE OF SPS.
CU STARTING TO INCREASE SW OF CDS... WHICH MAY BE FIRST SIGNS OF
INITIATION. HIGH BASES AND LIMITED DEEP-LAYER SHEAR /LESS THAN
30KT/ WILL LIKELY LEAD TO A RELATIVELY BRIEF PERIOD OF HIGH-BASED
STORMS WITH POTENTIAL FOR LARGE HAIL AND STRONG WINDS. THEY SHOULD
THEN GO AWAY FAIRLY QUICKLY BY NIGHTFALL.

WHILE THE MORE ORGANIZED SEVERE POTENTIAL WILL BE N OF HERE TODAY
AND MONDAY... THE STRONG LATE-SPRING SYSTEM COMING OUT MONDAY WILL
STRENGTHEN MID AND UPPER-LEVEL WINDS... AND THUS DEEP-LAYER
SHEAR... OVER MOST OF OUR AREA. MID-LEVEL COOLING AND LARGE-SCALE
ASCENT ALSO SHOULD INCREASE... WHICH ALONG WITH SOMEWHAT BETTER
LOW-LEVEL CONVERGENCE SHOULD INITIATE MORE WIDESPREAD AND ROBUST
CONVECTION LATE MONDAY. NAM HAS 0-6KM BULK SHEAR INCREASING TO
40-50KT BY 21Z... FOLLOWED SOON THEREAFTER BY CONVECTION LIGHTING
UP ALONG THE DRYLINE E KS - NCENTRAL OK - NCENTRAL TX. SBCAPE
PROGGED AT 2000-3000 J/KG BY THAT TIME. SUPERCELLS WITH VERY LARGE
HAIL AND DAMAGING WINDS APPEAR LIKELY... BUT HIGH LCLS MAY LIMIT
TORNADO POTENTIAL THIS FAR S RELATIVE TO LOCALES FARTHER N. STORMS
LIKELY TO LINE UP AND MARCH SE MONDAY EVENING AS COLD FRONT
OVERTAKES DRYLINE... WITH CONTINUED POTENTIAL FOR HAIL/WIND INTO
SE OK. RAIN MAY BE BRIEF BUT WIDESPREAD... THUS LEADING TO HIGHER
POPS NEAR AND E OF I-35. BEHIND THE DRYLINE MONDAY AFTERNOON...
VERY LOW RH WILL COMBINE WITH STRONG SW WINDS TO RAISE WILDFIRE
POTENTIAL AGAIN. FIRE WEATHER WATCH HAS BEEN ISSUED.

POPS ARE MAINTAINED IN THE SE/S THROUGH TUE NIGHT AS FRONT STALLS.
NAM KEEPS PRECIP GOING WELL INTO WED BUT APPEARS TO BE AN OUTLIER
AT THIS TIME. THE FAIRLY HIGH-AMPLITUDE FLOW PATTERN ALOFT OVER
THE PLAINS BY THEN WOULD SUPPORT A DRIER REGIME. EITHER WAY... WE
WILL BRING THE UNSEASONABLE HEAT TO AN END BY TUESDAY.

EXTENDED FORECAST CONTAINS A LOT OF PERSISTENCE. NW FLOW ALOFT
DEAMPLIFIES... SETTING UP A MORE FAVORABLE NW FLOW PATTERN WITH
CONVECTIVE COMPLEXES PERIODICALLY ROLLING SE ACROSS MAINLY N AND E
PARTS OF THE AREA THU THROUGH NEXT WEEKEND. HARD TO PINPOINT BEST
PERIODS OF OPPORTUNITY FOR THESE SYSTEMS... SO SLIGHT-CHANCE POPS
HAVE BEEN SPREAD THROUGH ALL PERIODS OVER N AND E OK. TEMPS LOOK
WARM BUT NOT EXCESSIVE... ALTHOUGH UPPER RIDGE APPEARS TO BE
MOVING BACK INTO A MORE DOMINANT POSITION OVER TX/OK BY NEXT
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  80  98  71  90 /  10  30  60  10
HOBART OK         81 104  68  95 /  10  20  10  10
WICHITA FALLS TX  82 104  70  95 /  10  20  40  20
GAGE OK           73  98  64  90 /   0  10  10  10
PONCA CITY OK     78  97  65  90 /  10  30  60  10
DURANT OK         78  98  77  92 /  10  10  30  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR OKZ004>006-009>011-014>017-021-022-033>037.

TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR TXZ083>085-087-088.

&&
Hazardous weather outlook, Jun 19, 8:30 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT SUN JUN 19 2011

OKZ004>048-050>052-TXZ083>090-201000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
830 PM CDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE UNLIKELY.

DISCUSSION...
VERY WARM MID-LEVEL TEMPERATURES COMBINED WITH RELATIVELY DRY
AIR NEAR THE SURFACE WILL LIKELY PREVENT THUNDERSTORM DEVELOPMENT
THROUGH THE OVERNIGHT HOURS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
A STRONG STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN AND CENTRAL
ROCKIES TONIGHT.  DEEPENING LOW PRESSURE OVER WESTERN KANSAS WILL
RESULT IN STRONG...GUSTY...SOUTH WINDS.  WIND GUSTS OVER 40 MPH WILL
BE LIKELY...ESPECIALLY ACROSS PARTS OF WESTERN OKLAHOMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
A STRONG STORM SYSTEM... AND ASSOCIATED COLD FRONT... WILL ARRIVE IN
THE SOUTHERN PLAINS BY MONDAY EVENING. THUNDERSTORMS ARE LIKELY
ACROSS MUCH OF CENTRAL AND EASTERN OKLAHOMA...AND SCATTERED STORMS
ARE EXPECTED ELSEWHERE IN OKLAHOMA AND NORTH TEXAS. WIND SHEAR AND
INSTABILITY WILL BE SUFFICIENT FOR SEVERE STORMS. ADDITIONAL
THUNDERSTORMS ARE EXPECTED ALONG THE COLD FRONT ON TUESDAY AFTERNOON
AND EVENING...AS IT STALLS ACROSS OKLAHOMA AND NORTH TEXAS. THERE
WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IN PARTS OF
OKLAHOMA AND NORTH TEXAS EVERY DAY FROM WEDNESDAY THROUGH SATURDAY.

OTHER HAZARDOUS WEATHER...
ONE MORE VERY HOT DAY IS EXPECTED ACROSS MOST OF THE REGION ON
MONDAY. PEOPLE WORKING OUTDOORS SHOULD EXERCISE CAUTION TO AVOID
HEAT RELATED ILLNESS.

HOT AND DRY CONDITIONS MAY LEAD TO VERY HIGH WILDFIRE POTENTIAL IN
PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE
VEGETATION IS DRY...ESPECIALLY ON MONDAY AFTERNOON.

STRONG GUSTY SOUTH WINDS ARE LIKELY ON MONDAY AHEAD OF A COLD
FRONT.  FREQUENT GUSTS ABOVE 40 MPH ARE POSSIBLE...ESPECIALLY
ACROSS WESTERN OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:03 AM CDTHeat AdvisoryOUNComanche, Cotton, Jefferson, Stephens, Tillman11 hr
Jun 20, 4:07 AM CDTRed Flag WarningOUNAlfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 11 more17 hr
Jun 20, 4:36 AM CDTSpecial Weather StatementOUNWoods, Woodward54 min
Jun 20, 5:34 AM CDTSpecial Weather StatementOUNWoods56 min
Jun 20, 4:35 PM CDTSpecial Weather StatementOUNCotton25 min
Jun 20, 4:37 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens35 min
Jun 20, 5:35 PM CDTSpecial Weather StatementOUNGrant25 min
Jun 20, 5:46 PM CDTSevere Thunderstorm WarningOUNGrant, Kay59 min
Jun 20, 5:54 PM CDTSpecial Weather StatementOUNCotton36 min
Jun 20, 5:55 PM CDTSpecial Weather StatementOUNGarfield35 min
Jun 20, 6:02 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens58 min
Jun 20, 6:35 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble55 min
Jun 20, 6:43 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens25 min
Jun 20, 6:58 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Stephens47 min
Jun 20, 5:10 PM CDTSpecial Weather StatementOUNArcher20 min
Jun 20, 5:31 PM CDTSpecial Weather StatementOUNArcher29 min
Jun 20, 5:34 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Clay56 min
Jun 20, 6:31 PM CDTSpecial Weather StatementOUNArcher29 min
Jun 20, 6:47 PM CDTSevere Thunderstorm WarningOUNArcher, Clay58 min

Nearby

Wind Advisories in Oklahoma, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.